Q. Can headache occur as a side effect of BP medicine?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 11, 2015 and last reviewed on: Sep 03, 2018

Hi doctor,

I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head.

I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pressure since a year. Kindly help with my condition.

#

Hi,

Welcome to icliniq.com. First tell me in detail about your headache to help you in better way.

  • What is the quality of your headache? Is it either pulsatile which means tis-tis or squeezing or aching?
  • Do you have any associated symptoms like nausea, vomiting, facial swelling, difficulty in vision, vertigo, difficulty with noise, etc?
  • For how long have you been suffering with this headache?
  • Is your blood pressure in normal limit or still raised? Do you have asthma?
  • Do you have any depressive symptoms like low mood, loss of interest, weakness, disturbed sleep and appetite, feeling of hopelessness, guilt, suicide, etc?

Revert back with the answers for the above questions to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

My headache is not so severe and continuous but is a regular one. I am having this for around a month and a half. I do not have any nausea, vertigo or facial swelling. There is no asthma or difficulty in vision.

My BP is in normal limit now. My doubt is, can headache occur as a side effect of Newtel? I visited a doctor and he said I have mild migraine and prescribed medicine.

Whenever I feel pain he advised me to take the tablet. He also said that migraine has a life cycle and after certain age it will vanish from body. It did not remain for long in me too.

I often feel low as my children are in twenties and not settled in job. It causes low mood. But, I do not feel any lack or loss of appetite or sleep. What do you think of my heaviness in legs and pain in thighs?

#

Hi,

Welcome back to icliniq.com.

Probably, you are having tension type headache. It happens due to muscle tension. It also explains your body ache. My prescription is tablet Amitryn (Amitriptyline) 10 mg at night for one week and then have tablet Amitryn 25 mg at night and continue it.

Tablet Amitryn is useful in both tension type headache as well as migraine. Also take tablet Cetadom (combination of Domperidone and Paracetamol), one tablet on SOS basis that is take at the time of starting of headache only. Review after 21 days, as adjustment of dosage of medication is needed according to effect and side effects.

Revert back after 21 days for review to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 


Related Questions:
Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

Can headache occur as a side effect of BP medicine?

.. tell me in detail about your headache to help you in better way. What is the quality of your headache? Is it either pulsatile which means tis-tis or squeezing or aching? Do you have any associated symptoms like nausea, vomiting, facial swe...   Read full

My migraine has been getting worse of late. What should I do?

.. feel like the throbbing or pulsating sensation in your ear becomes worse with the headaches or it is present even with no migraine? I would also like you to explain your headache in a bit of detail. What are the triggers? Are they one-sided or on ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.